Alert archive / Alabama / Red Flag Warnings in 2023

Red Flag Warning 7, NWS Mobile, AL

October 5, 202312 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Oct 5, 2023, 2:04 PM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Oct 7, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2023, 2:04 PM CDT (19:04 UTC)
In effect from
Oct 7, 2023, 11:00 AM CDT
Expired
Oct 7, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS84 KMOB 051904
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
204 PM CDT Thu Oct 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND 
THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND LOW
RELATIVE HUMIDITY...

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061000-
/O.NEW.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
204 PM CDT Thu Oct 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND 
THE WESTERN FLORIDA PANHANDLE...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Saturday.

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 
  203, 204, 205, 206, 261, 262, 263, 264, 265 and 266.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
357 
WWUS84 KMOB 060754
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
254 AM CDT Fri Oct 6 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND 
THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND
CRITICALLY LOW RELATIVE HUMIDITY...

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-062000-
/O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
254 AM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 
  203, 204, 205, 206, 261, 262, 263, 264, 265 and 266.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
206 
WWUS84 KMOB 062000
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
300 PM CDT Fri Oct 6 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND 
THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND
CRITICALLY LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR SOUTHWEST 
AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES...

ALZ051>060-261>266-071000-
/O.NEW.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/
/O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
300 PM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...

The National Weather Service in Mobile has issued a Fire Weather
Watch, which is in effect from Sunday morning through Sunday
evening.

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ201>206-MSZ067-075-076-078-079-071000-
/O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-
Greene-Stone-George-
300 PM CDT Fri Oct 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 
  201, 202, 203, 204, 205 and 206.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
273 
WWUS84 KMOB 070732
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
232 AM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TODAY FOR 
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND 
THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND 
CRITICALLY LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR SOUTHWEST 
AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES...

ALZ051>060-261>266-072100-
/O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
/O.CON.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
232 AM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...For today, north 10 to 15 mph with gusts up to 25 mph.
  For Sunday, winds around 10 mph with potential gusts up to 20
  mph. 

* RELATIVE HUMIDITY...For today, as low as 17 percent. For 
  Sunday, as low as 23 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ201>206-MSZ067-075-076-078-079-072100-
/O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-
Greene-Stone-George-
232 AM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE AND
INLAND SOUTHEAST MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 
  201, 202, 203, 204, 205 and 206.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
009 
WWUS84 KMOB 071924
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TODAY FOR SOUTHEAST 
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN 
FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW 
RELATIVE HUMIDITY....

...A RED FLAG WARNING IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND 
SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES...


ALZ051>060-261>266-080930-
/O.UPG.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/
/O.NEW.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/
/O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR
SOUTHWEST AND SOUTHCENTRAL ALABAMA...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Sunday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 
  056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ201>206-MSZ067-075-076-078-079-080000-
/O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-
Greene-Stone-George-
224 PM CDT Sat Oct 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 
  201, 202, 203, 204, 205 and 206.

* WINDS...North 5 to 15 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:43 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 5, 12:43 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1243 PM CDT Thu Oct 5 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Thu Oct 5 2023

For the rest of this afternoon, IFR to MVFR conditions with rain
are possible over extreme southwest Alabama with otherwise VFR
conditions anticipated. A cold front approaching from the west
moves slowly through the area from early this evening through
about midday Friday, and MVFR conditions are possible along with
showers as the front approaches and then moves through.
Southeasterly winds 5 to 10 knots become light and variable early
this evening, with a northerly flow near 5 knots following in the
wake of the front. /29

&&

.NEAR TERM...
(Now through Friday)
Issued at 1243 PM CDT Thu Oct 5 2023

A large upper trof over the central CONUS amplifies while slowly
progressing into the eastern states during the period. An
associated surface low well to the north will bring a cold front
slowly through the forecast area from early this evening through
about midday Friday. Ahead of the approaching front, a subtle
surface wave currently near extreme southwest Alabama into the
adjacent marine area has led to some light shower development, but
this feature is expected to dissipate by this evening. For
tonight, have gone with chance to good chance pops along and west
of I-65 tapering to dry conditions for the easternmost portion of
the area. For Friday, have continued with a blend of slight chance
to chance pops as the front continues through the area.
Instability continues to look too limited to support a mention of
thunder, although can't rule out a rumble here or there. Lows
tonight range from the mid 60s well inland to the lower 70s at the
immediate coast. Highs on Friday will be in the lower to mid 80s
west of I-65 with mid 80s east of I-65. A moderate risk of rip
currents continues through tonight, then a low risk follows for
Friday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      69  87  61  76  50  75  50  80 /  40  30  10   0   0   0   0   0
Pensacola   72  86  66  77  55  73  55  79 /  10  20  10   0   0   0   0   0
Destin      73  87  67  80  57  76  58  79 /  10  20  10   0   0   0   0   0
Evergreen   66  87  55  76  44  74  45  81 /  20  30  10   0   0   0   0   0
Waynesboro  65  82  55  71  45  72  45  79 /  50  30  10   0   0   0   0   0
Camden      65  83  54  72  45  71  45  77 /  30  30  10   0   0   0   0   0
Crestview   66  88  59  79  46  76  45  81 /  10  20  10   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:07 PM CDTSmall Craft AdvisoryMOB68 hr

Nearby

Red Flag Warnings in Alabama, 2023Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Florida, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.